Indian Journal of Critical Care Medicine

Register      Login

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue

Online First

Archive
Related articles

VOLUME 10 , ISSUE 3 ( July, 2006 ) > List of Articles

CASE REPORT

An intravenous organophosphate poisoning with intermediate syndrome: An unusual way of intoxication

Ashok Badhe, S. Sudhakar

Keywords : IV organophosphate, intermediate syndrome

Citation Information : Badhe A, Sudhakar S. An intravenous organophosphate poisoning with intermediate syndrome: An unusual way of intoxication. Indian J Crit Care Med 2006; 10 (3):191-192.

DOI: 10.4103/0972-5229.27862

License: CC BY-ND 3.0

Published Online: 00-07-2006

Copyright Statement:  Copyright © 2006; Jaypee Brothers Medical Publishers (P) Ltd.


Abstract

Organophosphate (OP) poisoning is very common form of poisoning in Indian population because of its availability and easy access. Intoxication occurs following the absorption of OP agents through gastrointestinal tract, skin and respiratory tract and rarely by intramuscular or intravenous route. The clinical features depend on the amount of the poison consumed, it′s concentration, the route of administration and the time of instituting therapy. We are reporting a case of an intravenous monochrotophos poisoning, an unusual way of intoxication, which was managed in our ICU.


PDF Share
  1. Namba T, Nolte CT, Jackrel J, Grob D. Poisoning due to organophosphate insecticides. Acute and chronic manifestations. Am J Med 1971;50:475-92.
  2. Aaron CK. Organophosphates and Carbamates. In: Ford MD, Delaney KA, Ling LJ, Erickson T, editors. Clinical Toxicology. 1st ed. W.B. Saunders Co: 2001. p. 820-6.
  3. Ellenhorn MJ. Pesticides. In: Ellenhorn MJ, Schonwald S, Ordog G, Wasserberger J, editors. Diagnosis and treatment of Human poisoning. 2nd ed. Williams and Wilkins: 1997. p. 1617-20.
  4. Guven M, Unluhizarci K, Goktas Z, Kurtoglu S. Intravenous organophosphate injection: An unusual way of intoxication. Hum Exp Toxicol 1997;16:279-80.
  5. Zoppellari R, Borron SW, Chieregato A, Targa L, Scaroni I, Zatelli R. Isofenphos poisoning: Prolonged intoxication after intramuscular injection. J Toxicol Clin Toxicol 1997;35:401-4.
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.